MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX30026UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombus (2101)
Date of Event 12/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure four resolute onyx rx coronary drug eluting stents were implanted to treat a severely tortuous, moderately calcified lesion located in the ostium, proximal, mid and distal right coronary artery (rca).100% stenosis was present.All devices were inspected with no issues noted.Negative prep was performed on all four devices with no issues noted.The lesion was not pre-dilated.The devices did pass through previously deployed stents.Resistance was encountered when advancing all four devices but excessive force was not used during delivery of any of the devices.It was reported that acute stent thrombosis occurred less than 24 hours post stent implantation and an mi occurred in relation to the target vessel 7 hours post stent implantation.The clot was removed by aspiration with a non medtronic device.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
Cine image review summary: the images provided revealed stent thrombosis within a previously implanted stent at prox (bms)/mid (des) rca.A severely tortuous, moderately calcified and diffused lesion from prox to mid to dist rca was noted.Full metal jacket method was used to treat the vessel.Review of the images indicates that post-dilation may have been insufficient.No intravascular imaging observed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the devices were deployed with no issues and were fully expanded.The patient was on dapt when the thrombotic event occurred.The physician did not comment on the relationship between the thrombus and the relevant device.The patient did not have any relevant patient medical history that may have made the patient more prone to the event.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9591011
Report Number9612164-2020-00241
Device Sequence Number534903
Product Code NIQ
UDI-Device Identifier00643169557017
UDI-Public00643169557017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model NumberRONYX30026UX
Device Catalogue NumberRONYX30026UX
Device Lot Number0009907939
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/21/2020
04/03/2020
04/17/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/12/2020
04/16/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight78